Our expert says:
I have been cautious about using Effexor ever since it's launch, but it is popular with some shrinks. Whatever meds one is taking for any form o anxiety disorder, to suddenly stop them ( except very rarely indeed on a doctor's specific advice ) is usually a really bad idea, and is likely to produce a resurgence of the anxiety symptoms.
BUT death is absolutely NOT the only way out, and not even an option worth considering. I am alarmed to hear you have seen 6 doctors without finding relief - were most of them simply assessing you and confirming the diagnosis, or confirming what they consider the best treatment, too ?
Maybe an academic psychiarist at one of the medical schools could help, with his staff, do a fuller re-assessment, and a carefully planned treatment programme. For a start, suicidal depression must be a priority. Depression and anxiwety are powerful amplifiers of pain from whatever cause, and muscle tension, which can be very painful, is often a part of anxiety disorders.
I wonder whether drug treatment of the ADHD is essential. After carefully withdrawing the Ritalin or whatever you are taking for that ( NOT a suddent stopping of it ), one could perhaps observe how things go without specific ADHD treatment. Indeed, in cases like this we often found it useful to carefulyl and gradually withdraw all meds, and then only gradually and carefully add back what seemed most needed.
And CBT therapy ( Cognitive-Behaviour Therapy ) has been proved to be effective for anxiety and depression, and of course has no inconvenient side-effects.
Don't give up on yourself, even if your recent experiences have been disheartening - make sure your shrink knows exactly how gloomy you are feeling, and reconsiders the whole treatment plan, while explaining it carefully to you.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.